Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 40, NWS Chicago, IL

May 20, 2014Ogle County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at May 20, 2014, 6:04 PM CDT for Ogle County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2014, 6:04 PM CDT (23:04 UTC)
Expired
May 20, 2014, 7:00 PM CDT
In force
56 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ogle County, IL

The radar

The Chicago radar (KLOT), 113 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-354 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 5:38 PM CDT, 26 minutes earlier.

Area forecast discussion, May 20, 5:38 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CDT TUE MAY 20 2014

.MESOSCALE DISCUSSION...
530 PM CDT

NUMEROUS SUPERCELLS HAVE DEVELOPED ALONG THE FRONTAL BOUNDARY FROM
JUST SOUTH OF MONROE WI BACK TO VINTON IA AT 530 PM CDT. AT LEAST
ONE CELL HAS ALREADY BEGUN TO TURN RIGHT AS IT ENTERED JO DAVIESS
COUNTY. IT IS POSSIBLE THAT THE CELLS TO THE EAST OF THIS CELL
OVER STEPHENSON COUNTY MAY EXHIBIT SIMILAR BEHAVIOR WHICH MAKES
TIMING ARRIVAL IN THE NW CWA DIFFICULT AS MOVEMENT HAS GENERALLY
TAKEN THEM TO THE NORTH OF WINNEBAGO COUNTY OVER THE LAST HOUR.
ADDITIONAL MUCH WEAKER CELLS HAVE DEVELOPED OVER LAKE/MCHENRY
COUNTIES WITH A VERY GRADUAL UPTICK IN INTENSITY. THIS MAY BE DUE
TO THE RESIDUAL CAPPING. RECENT AIRCRAFT SOUNDINGS SHOW LITTLE IN
THE WAY OF AN INVERSION BUT DO SUGGEST AN ISOTHERMAL LAYER WHICH
MAY BE LIMITING THE NEW DEVELOPMENT. AM ALSO SEEING SPOTTY
DEVELOPMENT OVER WESTERN LEE AND OGLE EXHIBITS SIMILAR
CHARACTERISTICS TO THE LAKE/MCHENRY ACTIVITY AND IS OCCURRING
UNDERNEATH THE BLOW OFF FROM THE NORTHERN STORMS. STILL THINK THAT
THE ACTIVITY ALONG THE BOUNDARY WILL BE THE MAIN FOCUS IN THE NEXT
HOUR OR SO. HOWEVER...DEVIANT MOVERS MAY WORK TO SPREAD OUTFLOW
SOUTH AND EASTWARD WHICH MAY TRIGGER NEW STORMS WHICH COULD LEAD
TO A GREATER COVERAGE OF STORMS ACROSS AREAS NORTH OF I-88 THROUGH
EARLY EVENING. OVERALL...LARGE AND EVEN VERY LARGE HAIL AND
DAMAGING WINDS ARE STILL THE MAIN THREATS.

A LAKE BREEZE BOUNDARY IS ALSO MOVING INLAND ACROSS SOUTHERN
WISCONSIN WITH LAKE SHORE OBS UP THROUGH KENOSHA SHOWING SOUTH
WINDS...WITH NORTHEAST WINDS TO THE NORTH. ITS STILL POSSIBLE THAT
THE BOUNDARY MAY PUSH INLAND TOWARDS THE WI/IL BORDER BUT FOR NOW
ANY NEW DEVELOPMENT FROM THE BOUNDARY LOOKS TO REMAIN IN WI AS
DOES ANY INTERACTION WITH STORMS THE THE WEST.

MDB

&&

.DISCUSSION...
318 PM CDT

MAIN FORECAST ISSUES REVOLVE AROUND SHORT TERM...IN PARTICULAR THE
INITIATION AND EVOLUTION OF POTENTIALLY SEVERE CONVECTION ACROSS THE
AREA LATE THIS AFTERNOON INTO TONIGHT. FAIRLY HIGH PROBABILITY OF
SEVERE WATCH BEING ISSUED FOR THE AREA IN THE NEXT COUPLE OF HOURS.

AT 20Z...SURFACE OBS AND VISIBLE SATELLITE INDICATED A WEAK COLD
FRONT STRETCHING FROM NEAR MILWAUKEE...TO JUST SOUTH OF DUBUQUE AND
BACK ACROSS SOUTHWEST IOWA. SATELLITE OBSERVED CUMULUS CLOUD FIELD
SUGGESTS CONVECTIVE INITIATION IS PERHAPS MOST LIKELY OVER SOUTHEAST
WISCONSIN NEAR INTERSECTION OF FRONT AND WEAK LAKE BREEZE BOUNDARY
AND ALSO BACK ALONG THE FRONT INTO EASTERN IA WHERE CU HAS DEVELOPED
MORE RAPIDLY IN LAST HOUR OR SO. 12Z SOUNDINGS FROM ACROSS THE
REGION AND UPSTREAM SITES DEPICTED VERY STEEP MID-LEVEL LAPSE RATES
AND PRESENCE OF EML...WITH RATHER DRY MOISTURE PROFILES. BATTLE
BETWEEN CAPPING EML AND MOIST CONVERGENCE ALONG AFOREMENTIONED
BOUNDARIES APPEARS POISED TO PLAY OUT ACROSS THE AREA IN THE NEXT
COUPLE OF HOURS...WITH CONVECTION-ALLOWING HIGH-RES MODEL GUIDANCE
GENERALLY IN SUPPORT OF DEVELOPING THUNDERSTORMS ALONG THE FRONT
LATE THIS AFTERNOON AND EARLY THIS EVENING...WITH STORMS EVOLVING
EAST AND SOUTHEAST ACROSS THE WFO LOT CWA. EFFECTIVE BULK SHEAR IN
THE 35-45 KT RANGE MLCAPES AROUND 2000 J/KG SHOULD SUPPORT SUPERCELL
STRUCTURES...WITH UNIDIRECTIONAL WIND PROFILES AND DRY MID-LEVEL AIR
LIKELY TO SUPPORT DAMAGING WIND THREAT...AS WELL AS LARGE HAIL
POTENTIAL WITH THE STEEP LAPSE RATES. WHILE SOUNDINGS FAIRLY DRY
ABOVE THE BOUNDARY LAYER...WIDESPREAD HEAVY RAINFALL NOT LIKELY.
HOWEVER...WEST-EAST BOUNDARY ORIENTATION (FUTURE OUTFLOW AND WEAK
FRONT) COULD SUPPORT SOME TRAINING/BACK-BUILDING OF CONVECTION WHICH
COULD POSE A LOCALLY HEAVY RAINFALL/FLOODING THREAT. CONVECTION
SHOULD SHOW A GRADUAL DIURNAL DECREASE LATE TONIGHT...THOUGH WILL
LIKELY CONTINUE AS IT EVOLVES OFF TO THE EAST/SOUTHEAST OF THE CWA
THROUGH EARLY WEDNESDAY MORNING IN ASSOCIATION WITH MID-LEVEL SHORT
WAVE APPROACHING LATER TONIGHT FROM NEBRASKA.

ON WEDNESDAY...FRONT CONTINUES TO SAG ACROSS THE SOUTHERN HALF OF
THE FORECAST AREA. FRONT AND RENEWED CONVECTIVE DEVELOPMENT WILL BE
FOCUSED IN FAR SOUTH PORTION OF CWA AS DESTABILIZATION OCCURS DURING
MIDDAY AND AFTERNOON HOURS. SHEAR/CAPE BALANCE AGAIN INDICATES
SEVERE THREAT...THOUGH MAINLY OFF TO THE SOUTH/SOUTHEAST OF THE CWA
AS STORMS MATURE IN THE AFTERNOON. ONCE FRONT CLEARS TO THE SOUTH BY
WEDNESDAY EVENING...QUIET WEATHER APPEARS IN STORE THROUGH THE END
OF THE WEEK AS HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST.

AFTER SUMMER-LIKE MID-80S TODAY...TEMPS WILL SETTLE BACK INTO THE
70S WITH 60S ALONG THE LAKE WITH NORTH-NORTHEAST WINDS THROUGH
FRIDAY. GRADUAL WARMING INTO THE MEMORIAL DAY WEEKEND LOOKS ON TRACK
WITH DIMINISHING LAKE INFLUENCE. 80S LOOK TO RETURN SUNDAY AND
ESPECIALLY MONDAY...WITH SOME INDICATION WE COULD BE APPROACHING 90
DEGREES ESPECIALLY ACROSS OUR SOUTHEAST CWA. MAIN QUESTION IN LATER
PERIODS WILL BE RETURN OF SHRA/TSRA THREAT AS UPPER RIDGE FORMS
OVERHEAD AND EVENTUALLY SHIFTS EAST OF THE CWA. TSRA THREAT APPEARS
TO GRADUALLY INCREASE ACROSS WEST/NORTHWEST PORTIONS OF CWA LATER
SUNDAY INTO TUESDAY...THOUGH LIKELY TO BE A FEW PERIODS WITHIN
OTHERWISE MANY DRY HOURS. MOST OF MEMORIAL DAY HOLIDAY WEEKEND
SHOULD BE PRETTY DECENT FOR OUTDOOR PLANS.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 22Z...

* TSRA POTENTIAL THIS EVENING.

* POTENTIAL FOR MVFR VSBY AND CIGS LATE TONIGHT INTO EARLY
  WEDNESDAY.

* SWLY WINDS GUSTING TO 20 KT THROUGH THIS AFTERNOON.

KREIN/BMD

//DISCUSSION...UPDATED 18Z...

PRIMARY CONCERN FOR THE PERIOD WILL BE NARROWING DOWN THE TIMING
OF THE MOST LIKELY THUNDERSTORM POTENTIAL AND THEN FOLLOWED BY A
PERIOD OF LINGERING SHOWERS WITH SOME MVFR POTENTIAL FOR THE EARLY
MORNING HOURS.

FOR THE REMAINDER OF THE AFTERNOON...CONDITIONS SHOULD BE
UNRESTRICTED WITH SWLY WINDS OCNLY GUSTING IN THE UPPER TEENS.
DAYTIME MIXING WILL LARGELY DRIVE THE TIMING OF GENERAL
GUSTINESS...SO EXPECT THE GUSTS TO SETTLE AT SUNSET...OUTSIDE OF
THUNDERSTORMS.

AS FOR THE THUNDERSTORMS FORECAST...THE LATEST HIGH RES GUIDANCE
CONTINUES TO INDICATE THE BEST THUNDERSTORM POTENTIAL TO INITIAL
IN SRN WISCONSIN LATE THIS AFTERNOON AND THEN SLOWLY SAG SWD INTO
NRN IL DURG THE EARLY EVENING HOURS. GIVEN THE UNCERTAINTY IN
TIMING STILL AT THIS POINT...HAVE MAINTAINED THE GOING TIMING IN
THE TEMPO GROUP...BUT FEEL THAT LATER UPDATES WILL TRY TO NARROW
DOWN A PERIOD OF PREVAILING TS...BUT THAT WILL BE HIGHLY DEPENDENT
ON THE SPEED WITH WHICH THE FRONT SAGS SOUTH. THE OTHER CAVEAT FOR
THE THUNDER TIMING AT THE TERMINALS WILL BE THE SEVERE POTENTIAL
AND THE CONVECTIVE MODE OF SEVERE TS. IF THE CONVECTIVE MODE IS
STILL DISCRETE CELLS AT THE TIME TS IS INVOF THE TERMINALS...THEN
A PREVAILING TIMING WILL BE DIFFICULT TO DETERMINE. IF CONVECTIVE
MODE TRANSITIONS TO LINEAR...THEN A PREVAILING TIMING WILL BE MORE
CERTAIN.

FOLLOWING THE PASSAGE OF THE MAIN CONVECTIVE ACTIVITY...THERE
SHOULD BE A PERIOD OF TRAILING SHOWERS...AND WITH AMPLE MOISTURE
IN PLACE...MVFR CONDITIONS ARE LIKELY THROUGH AT LEAST DAYBREAK.
DAYTIME WARMING SHOULD HELP BREAK UP THE CLOUD COVER...AND THEN ANY
BR SHOULD IMPROVE BY LATE MORNING. THE REMAINDER OF WEDNESDAY
SHOULD BE QUIET...WITH VFR CONDITIONS AND WX/NIL.

//ORD AND MDW CONFIDENCE...UPDATED 22Z...

* MEDIUM CONFIDENCE IN TSRA DIRECTLY IMPACTING TERMINALS THIS
  EVENING...LOW CONFIDENCE IN EXACT TIMING AND DURATION OF DIRECT
  IMPACTS TO TERMINALS.

* MEDIUM-HIGH CONFIDENCE IN WIND TRENDS UNTIL IMPACTS FROM TSRA
  THIS EVENING.

* LOW-MEDIUM CONFIDENCE IN REDUCED VSBY/CIG POTENTIAL LATE
  TONIGHT INTO EARLY WEDNESDAY.

KREIN/BMD

//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...

WEDNESDAY NIGHT...VFR.

THURSDAY AND FRIDAY...VFR WITH LAKE BREEZE WIND SHIFT LIKELY.

SATURDAY...VFR WITH EAST-NORTHEAST WINDS.

SUNDAY...VFR. SOUTH-SOUTHEAST WINDS POSSIBLY BACKING EAST-SOUTHEAST.

MONDAY...VFR THEN CHANCE AFTERNOON TSRA.

RC

&&

.MARINE...
216 PM CDT

LOW PRESSURE ACROSS NORTHERN MINNESOTA IS LIFTING A WARM FRONTAL
BOUNDARY NORTHWARD ACROSS THE LAKE THIS AFTERNOON. IN THE WAKE OF
THIS BOUNDARY...A WARM AND MOIST AIRMASS IS LIFTING NORTHWARD ACROSS
THE COOL LAKE WATERS. THIS WILL INCREASE THE THREAT FOR FOG ACROSS
THE LAKE TONIGHT. OTHERWISE...THE MAIN THREAT TONIGHT...MAINLY
ACROSS THE SOUTHERN PORTION OF THE LAKE WILL BE STRONG TO SEVERE
THUNDERSTORMS. THE ATMOSPHERE WILL BE SUPPORTIVE OF STORMS CAPABLE
OF PRODUCING WINDS IN EXCESS OF 50 KT AND LARGE HAIL. THE MAIN
THREAT LOOKS TO BE THIS EVENING.

HIGH PRESSURE WILL GRADUALLY BUILD SOUTHEASTWARD OVER THE LAKE BY
FRIDAY. A PERIOD OF NORTHERLY WINDS ARE LIKELY PRIOR TO THE ARRIVAL
OF THE SURFACE HIGH. HOWEVER...WINDS ARE EXPECTED TO SHIFT BACK OUT
OF THE SOUTH AND WILL LIKELY INCREASE SOME LATER IN THE WEEKEND INTO
EARLY NEXT WEEK AS THE SURFACE HIGH SHIFTS EASTWARD ACROSS THE OHIO
VALLEY.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, May 20, 5:49 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
549 PM CDT TUE MAY 20 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
212300-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
549 PM CDT TUE MAY 20 2014 /649 PM EDT TUE MAY 20 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE WITH:
  HAIL TO THE SIZE OF GOLF BALLS.
  DAMAGING WINDS.
  ISOLATED FLASH FLOODING.
  AN OUTSIDE CHANCE OF A TORNADO.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY EARLY THIS
  EVENING ACROSS FAR NORTHERN ILLINOIS AND EXPAND IN COVERAGE
  THROUGH THE EVENING ACROSS MUCH OF NORTH CENTRAL AND NORTHEAST
  ILLINOIS...AND INTO NORTHWEST INDIANA. STORMS WILL SLOWLY
  DIMINISH IN COVERAGE AND INTENSITY OVERNIGHT. THE SEVERE
  WEATHER THREAT LOOKS TO BE AT ITS PEAK ALONG...AND NORTH OF
  INTERSTATE 80...AND MAINLY BETWEEN 6 PM AND 1 AM.

  DISCUSSION:

  A WEAK COLD FRONT WILL MOVE SLOWLY SOUTHEAST INTO THE AREA THIS
  EVENING. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP ALONG OR
  JUST AHEAD OF THE FRONT ACROSS FAR NORTHERN ILLINOIS LATE THIS
  AFTERNOON. THESE INITIAL STORMS WILL BE CAPABLE OF LARGE HAIL
  AND STRONG WINDS...ALONG WITH AN OUTSIDE CHANCE OF A TORNADO.
  AS WINDS ALOFT INCREASE THIS EVENING STORMS WILL LIKELY ORGANIZE
  AND HAVE THE GREATEST POTENTIAL OF PRODUCING STRONG WINDS AS
  THEY EVOLVE SOUTHEAST ACROSS THE REGION...INCLUDING ACROSS THE
  CHICAGO METRO AREA. THE STORMS WILL MAINTAIN A HAIL THREAT AS
  WELL AS AN ISOLATED FLASH FLOOD THREAT...AS IT IS POSSIBLE FOR A
  SEVERAL HOUR PERIOD OF STORMS IN SOME COMMUNITIES. STORMS SHOULD
  SLOWLY DIMINISH IN INTENSITY OVERNIGHT...WITH A SLOW PROGRESSION
  SOUTHWARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 80 ON
WEDNESDAY. SOME OF THESE STORMS COULD AGAIN BE STRONG TO
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS FROM
ANY SEVERE STORMS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS NORTH CENTRAL
ILLINOIS SUNDAY AND SUNDAY NIGHT.

THUNDERSTORMS ARE ALSO POSSIBLE NORTH OF INTERSTATE 80 ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH
TONIGHT...ESPECIALLY IN AREAS NORTH OF INTERSTATE 80.

&&

LMZ740>745-212300-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
549 PM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. A FEW OF THESE THUNDERSTORMS
COULD BE SEVERE...PRODUCING WINDS OVER 50 KNOTS AND LARGE HAIL.

PATCHY DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-212300-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
549 PM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS. A FEW OF THESE STORMS COULD
BE SEVERE ACROSS THE SOUTHERN THIRD OF THE LAKE...PRODUCING WINDS
IN EXCESS OF 50 KNOTS AND LARGE HAIL.

AREAS OF DENSE FOG IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY.

&&

BEACHLER

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 6:07 PM CDTSpecial Marine WarningLOT3 hr
May 20, 6:33 PM CDTSevere Thunderstorm WarningLOTDeKalb, Kane, Ogle42 min
May 20, 6:34 PM CDTSevere Thunderstorm WarningLOTWinnebago41 min
May 20, 6:40 PM CDTSevere Thunderstorm WarningLOTDuPage, Kane50 min
May 20, 6:57 PM CDTSevere Thunderstorm WarningLOTLee, Ogle63 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.